Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 29, 2021, 6:08 PM EDT for Lancaster County, Pennsylvania. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 6:08 PM EDT (22:08 UTC)
- Expired
- Jul 29, 2021, 7:00 PM EDT
- In force
- 52 min
- Issued by
- NWS State College, PA
County Lancaster County, PA
The radar
The Philadelphia radar (KDIX), 145 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
178
WWUS81 KCTP 292208
SPSCTP
Special Weather Statement
National Weather Service State College PA
608 PM EDT Thu Jul 29 2021
PAZ059-066-292300-
Lancaster PA-Lebanon PA-
608 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND LEBANON
COUNTIES UNTIL 700 PM EDT...
At 607 PM EDT, Doppler radar indicated a strong thunderstorm over
Kleinfeltersville, moving southeast at 35 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Ephrata, New Holland, Denver, Reamstown, Newmanstown, Adamstown,
Richland, Terre Hill, Schaefferstown, Churchtown, Kleinfeltersville,
Bowmansville, Reinholds, Fivepointville, Schoeneck, Blue Ball,
Farmersville, Goodville and White Horse.
LAT...LON 4010 7594 4004 7594 3997 7598 4029 7631
4038 7626 4036 7623 4036 7620 4031 7614
4014 7587
TIME...MOT...LOC 2207Z 300DEG 30KT 4029 7622
$$
TravisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 29, 4:59 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 29, 4:59 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service State College PA 459 PM EDT Thu Jul 29 2021 .SYNOPSIS... Isolated wind damage and isolated tornado threats are focused over the southern half of central Pennsylvania into this evening. A northwest breeze will bring dry and more comfortable air into the area on Friday, setting the stage for a refreshing cooldown to close out July 2021. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Low CAPE high shear environment manifesting itself this afternoon across central PA. Stratiform rainfall north of I80 with minimal to null severe threat there. South of I-80 stratification varies after a day of largely overcast conditions and areas of rain, as shear profiles have increased dramatically since this morning. Low LCLs and impressive 0-1km and 0-3km EHI can promote rapid increase in cyclonic rotation as we've seen in northern Cambria and Westmoreland/Somerset counties. All this despite the fact that clearing and sfc heating have not developed anywhere. TOR Watch #401 remains in effect until 9 PM for southern half of central PA east of the Alleghenies. 40-50kt deep-layer shear profiles in place with 0-3km SRH values 200-300+ m2s2. Discrete rotating cells and or bowing line segments may be possible, producing locally damaging winds and a possible tornado or two. This atmosphere is as sheared as I have seen in central PA, and spinups can happen rapidly, so we'll be watching closely throughout the afternoon and early evening. The severe threat should end by 8PM give or take, but showers could linger in spots for most of the night. MinT will trend a few degrees warmer overall with the largest positive 24hr deltas over the middle and upper Susquehanna Valley. Post-frontal NW flow should align low clouds upslope along the western Alleghenies into early Friday morning. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... Improving conditions are expected in the wake of the cold FROPA Friday with much drier air poised to arrive via refreshing NW breeze. Look for a mix of sun and clouds and low humidity. The latest model data suggests a passing shower is possible mainly across the NE zones under the cool pocket aloft, but this may be more diurnal cu vs. pcpn that actually reaches the ground given dewpoints dropping into the 40s. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... The dry/low PW airmass will set the stage for a rather cool Friday night/AM Saturday with minTs ranging from the mid 40s over the NW Alleghenies to the mid 50s across the southeast valleys (good sleeping weather). MaxT Friday will be about 5-10F below daily climo. Look forward to a beautiful start to the weekend and last day of July 2021. The next cold front is fcst to settle down across the lower Great Lakes by Sunday morning with NBM PPIs signaling low precip probs across the NW mtns by 12Z Sun. Shortwave trough pushing south across Ontario on Saturday will lead to backing flow aloft as modest return flow sets up for late Saturday and Sunday, spelling the return of shower chances across the Alleghenies late Saturday. A better shot for showers/storms will exist for all of central PA on Sunday as a surface low moves across Lake Ontario. Much of Monday should remain dry, outside of a few lingering early day showers across the northern tier. Another upper low looks to dig into the western Great Lakes/Midwest into Tuesday, which will once again lead to increasing moisture and subsequent shower/storm chances into midweek. Below normal temperatures look to remain the rule, with highs generally in the low 70s north to low 80s south and lows spanning the 50s with low 60s in the lower Susquehanna Valley. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... Adjusted the TAFS just after 4 PM for current and expected conditions. Northern PA less likely to see much more in the way of showers, but southern PA still likely to see showers and storms until mid evening. Earlier discussion below. There is the potential for a few TSRA with gusty winds in the afternoon as well, especially for southern terminals. A cold front will cross through northern terminals AOB 00z Fri and continue through southern terminals by 06z Fri. This will bring an end to TSRA activity but MVFR or IFR cigs will likely persist at BFD and JST into Fri morning in moist upslope NW flow. Outlook... Fri & Sat...No sig wx expected. Sun...Chance of a shower or thunderstorm. Mon... Mostly VFR. Tue...A chance of showers. && .CLIMATE... It's been a wet July in some parts of central PA. Through July 28th, the monthly precipitation at Harrisburg is 7.99 inches which currently ranks 2021 as the 9th wettest July on record. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Steinbugl NEAR TERM...DeVoir/Steinbugl SHORT TERM...DeVoir/Steinbugl LONG TERM...Guseman/Ross/DeVoir AVIATION...Martin/Colbert/Travis CLIMATE...Steinbugl
Hazardous weather outlook, Jul 29, 3:14 PM EDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service State College PA 314 PM EDT Thu Jul 29 2021 PAZ004>006-037-301915- Warren-McKean-Potter-Tioga- 314 PM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. A few strong to marginally severe thunderstorms with gusty winds are possible between 12 and 6 PM. Locally heavy rainfall is also possible and may produce isolated flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ010>012-041-042-045-046-301915- Elk-Cameron-Northern Clinton-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming- 314 PM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Severe thunderstorms with a damaging wind threat are possible between 12 and 8 PM. Locally heavy rainfall is also possible and may produce isolated flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ051-053-301915- Montour-Columbia- 314 PM EDT Thu Jul 29 2021 ...TORNADO WATCH 401 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. Severe thunderstorms with a damaging wind threat are possible between 12 and 8 PM. Locally heavy rainfall is also possible and may produce isolated flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ018-019-025>028-034>036-049-050-052-056>059-063>066-301915- Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata- Bedford-Fulton-Franklin-Union-Snyder-Northumberland-Perry-Dauphin- Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 314 PM EDT Thu Jul 29 2021 ...TORNADO WATCH 401 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. Severe thunderstorms with a damaging wind, large hail, and isolated tornado threat are possible between 12 and 8 PM. Locally heavy rainfall is also possible and may produce isolated flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-024-033-301915- Clearfield-Cambria-Somerset- 314 PM EDT Thu Jul 29 2021 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms with a damaging wind, large hail, and isolated tornado threat are possible between 12 and 8 PM. Locally heavy rainfall is also possible and may produce isolated flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jul 29, 2:58 PM EDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service State College PA
258 PM EDT Thu Jul 29 2021
PAZ026-027-291930-
Huntingdon PA-Mifflin PA-
258 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF HUNTINGDON AND MIFFLIN
COUNTIES UNTIL 330 PM EDT...
At 257 PM EDT, Doppler radar indicated a strong thunderstorm over
Mcalevys Fort, moving east at 35 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Lewistown, Burnham, Belleville, Highland Park, Strodes Mills, Juniata
Terrace, Mcalevys Fort and Maitland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4061 7791 4066 7788 4062 7749 4058 7750
4051 7762
TIME...MOT...LOC 1857Z 283DEG 29KT 4062 7784
BanghoffLocal storm report, Jul 29, 3:32 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND DMG 3 SE GLEN HOPE 40.77N 78.45W
07/29/2021 CLEARFIELD PA UTILITY COMPANY
TREES ON WIRES.
&&
QRMLocal storm report, Jul 29, 3:33 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
333 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TSTM WND DMG 3 ESE SEVEN SPRINGS 40.02N 79.24W
07/29/2021 SOMERSET PA 911 CALL CENTER
WIDESPREAD TREES DOWN IN LAUREL HILL STATE
PARK.
&&
QRMSpecial weather statement, Jul 29, 3:50 PM EDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service State College PA 350 PM EDT Thu Jul 29 2021 PAZ028-056-292015- Perry PA-Juniata PA- 350 PM EDT Thu Jul 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY AND JUNIATA COUNTIES UNTIL 415 PM EDT... At 350 PM EDT, Doppler radar indicated a strong thunderstorm near Ickesburg, moving east at 30 mph. Wind gusts of 50 to 55 mph are possible. Locations impacted include... Newport, New Bloomfield, Spruce Hill, Mexico, Ickesburg and Port Royal. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4048 7748 4054 7741 4051 7701 4032 7714 TIME...MOT...LOC 1950Z 285DEG 28KT 4049 7739 Banghoff
Special weather statement, Jul 29, 5:26 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service State College PA
526 PM EDT Thu Jul 29 2021
PAZ024-292200-
Cambria PA-
526 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CAMBRIA COUNTY UNTIL
600 PM EDT...
At 526 PM EDT, Doppler radar indicated a strong thunderstorm near
Belsano, moving southeast at 45 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Ebensburg, Nanty-Glo, Portage, Cresson, Vinco, East Conemaugh,
Salix-Beauty Line Park, Beaverdale-Lloydell, Lilly, South Fork,
Sankertown, Sidman, St. Michael, Dunlo, Ehrenfeld, Belsano, Mundys
Corner, Colver, Spring Hill and Summerhill.
LAT...LON 4059 7887 4046 7855 4045 7856 4043 7855
4036 7858 4035 7861 4031 7864 4028 7864
4028 7865 4026 7864 4024 7866 4024 7874
4040 7897
TIME...MOT...LOC 2126Z 305DEG 39KT 4047 7892
TravisSpecial weather statement, Jul 29, 6:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
608 PM EDT Thu Jul 29 2021
PAZ059-066-292300-
Lancaster PA-Lebanon PA-
608 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND LEBANON
COUNTIES UNTIL 700 PM EDT...
At 607 PM EDT, Doppler radar indicated a strong thunderstorm over
Kleinfeltersville, moving southeast at 35 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Ephrata, New Holland, Denver, Reamstown, Newmanstown, Adamstown,
Richland, Terre Hill, Schaefferstown, Churchtown, Kleinfeltersville,
Bowmansville, Reinholds, Fivepointville, Schoeneck, Blue Ball,
Farmersville, Goodville and White Horse.
LAT...LON 4010 7594 4004 7594 3997 7598 4029 7631
4038 7626 4036 7623 4036 7620 4031 7614
4014 7587
TIME...MOT...LOC 2207Z 300DEG 30KT 4029 7622
TravisThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:28 AM EDT | Special Weather Statement | CTP | Warren | 47 min |
| Jul 29, 10:05 AM EDT | Special Weather Statement | CTP | Elk | 25 min |
| Jul 29, 10:47 AM EDT | Special Weather Statement | CTP | Warren | 43 min |
| Jul 29, 1:12 PM EDT | Special Weather Statement | CTP | Clearfield | 33 min |
| Jul 29, 1:50 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield | 25 min |
| Jul 29, 2:13 PM EDT | Tornado Warning | CTP | Somerset | 32 min |
| Jul 29, 2:14 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Huntingdon | 46 min |
| Jul 29, 2:22 PM EDT | Special Weather Statement | CTP | Centre | 23 min |
| Jul 29, 2:58 PM EDT | Special Weather Statement | CTP | Mifflin | 32 min |
| Jul 29, 3:50 PM EDT | Special Weather Statement | CTP | Juniata, Perry | 25 min |
| Jul 29, 5:26 PM EDT | Special Weather Statement | CTP | Cambria | 34 min |
| Jul 29, 6:24 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria | 12 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.